Saturday, December 8, 2012

Arthroprosthetic cobaltism and cardiomyopathy

2012 Nov;21(11):759-60. doi: 10.1016/j.hlc.2012.03.013. Epub 2012 Apr 18.

 

Source

The Geelong Hospital, Geelong Cardiology Research Unit, P.O. Box: 281, Geelong, VIC 3220, Australia. Electronic address: colin_machado@yahoo.com.

Abstract

Cobaltism related to athroplasty implants has been anecdotally documented in at least six cases presenting with a combination of neurological, endocrine and cardiac symptoms with improvement in most symptoms after revision. Causality however has not been well established. This report documents the case of a 75 year-old male farmer who presents with possible cobalt cardiomyopathy from severe cobalt poisoning in the setting of arthroprosthetic cobaltism with symptomatic improvement upon revision of the hip.
Copyright © 2012 Australian and New Zealand Society of Cardiac and Thoracic Surgeons (ANZSCTS) and the Cardiac Society of Australia and New Zealand (CSANZ). Published by Elsevier B.V. All rights reserved.

No comments:

Post a Comment